Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vomiting and dizziness during pregnancy?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2649 Questions

default
Posted on Wed, 13 Aug 2014 in Pregnancy
Question: Hi , I'm 21 weeks pregnant and I felt sick , had a frothy vomit. Then I laid down for a nap. Woke up an hour later, sweating profusely, tried to stand up.i fell back down on my bed.i tried again , legs so week. I walked over to living room couch and my husband handed me a box of trip ,thinking it's a sign of low in sugar. I did feel better after an hour. 2 hours later I'm puking frothy again.
doctor
Answered by Dr. Prasad 3 hours later
Brief Answer:
You need a visit to your doctor...

Detailed Answer:
Hi,

Vomiting, limb weakness, dizziness are common symptoms during pregnancy. However you seems to pronounced symptoms which is concerning. In this instance, I suggest you to get back to your obstetrician. The doctor should record your blood pressure, check blood sugar/thyroid hormones, perform an abdominal and chest examination. The tests will help us arrive at a conclusion.

In the meanwhile I suggest you rest and encourage you to drink fluids and electrolyte solution. Medicines like doxylamine is approved for nausea and vomiting during pregnancy. You can take it if you vomiting persists.

Based on the details provided, I am unable to give any more information. Keep me updated about your current status and your obstetrician's opinion.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics ,  

Recent questions on Doxylamine

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

I caught a normal cold two weeks ago. I took two days off when it started and I felt worn down. I thought it was nearly gone and then the cough got worse and both my sinuses and lungs have been producing more mucus than before. Now I feel worse...

doctor1 MD

Hello DOctor, My wife is 11 week pregnent she is having high vometing problem and is taking doxylamine succinate tab twice which some time is effective & she has lot of dry coughing can u adivce some remidied which has no side effect to clear cough and lessen vometing as this leats to lot of stress and she is anemic

doctor1 MD

Is it safe to give my child doxylamine succinate. He is 9 and has ADHD and NEVER sleeps. This is what he takes to go to bed and still remains awake...its crazy! He takes 50mg benadryl, .3mg clonidine, 25 mg zoloft and 500 mg depakote. I really feel he needs a benzo but I dont think his Dr will jump on that idea.

doctor1 MD

Hello my son works 12 hr night shifts and cant sleep .so he had doxylamine tablet this morning about 8.30am. slept about 3 hrs.then had a 1hr nap in the afternoon.when he left for work he was still tired for another 12 hr shift.how long would 1 tablet stay in your system.thanks

doctor1 MD

My doctor said he was giving me an anti- depressant and an antihistamine to help with my insomnia. I was prescribed 20 mg of citalopram and 100 mg of doxepin daily. Today I experienced nervousness, anxiety, and anxiousness. I come to find out both medications are anti-depressants. Are these drugs commonly prescribed together in these quantities for insomnia? Could the antihistamine the doctor was mentioning be doxylamine and not doxepin?